Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Murnaghan-Nakayama rules for characters
of Iwahori-Hecke algebras of classical type

Authors: Tom Halverson and Arun Ram
Journal: Trans. Amer. Math. Soc. 348 (1996), 3967-3995
MSC (1991): Primary 20C05; Secondary 05E05
MathSciNet review: 1322951
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give Murnaghan-Nakayama type formulas for computing the irreducible characters of the Iwahori-Hecke algebras of types $A_{n-1}, B_n$, and $D_n$. Our method is a generalization of a derivation of the Murnaghan-Nakayama formula for the irreducible characters of the symmetric group given by Curtis Greene. Greene's approach is to sum up the diagonal entries of the matrices of certain cycle permutations in Young's seminormal representations. The analogues of the Young seminormal representations for the Iwahori-Hecke algebras of types $A_{n-1},B_n$, and $D_n$ were given by Hoefsmit.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20C05, 05E05

Retrieve articles in all journals with MSC (1991): 20C05, 05E05

Additional Information

Tom Halverson
Affiliation: Department of Mathematics, Macalester College, St. Paul, Minnesota 55105

Arun Ram
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Address at time of publication: Department of Mathematics, Princeton University, Princeton, New Jersey 08544

PII: S 0002-9947(96)01491-2
Received by editor(s): October 20, 1994
Additional Notes: Supported in part by a National Science Foundation postdoctoral fellowship DMS-9107863
Article copyright: © Copyright 1996 American Mathematical Society